Arkansas, 2003

Hail in Arkansas, June 2, 2003

June 2, 2003 · NWS MEG · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 2, 8:55 AM CST, 4 hours 45 minutes earlier.

Area forecast discussion, Jun 2, 8:55 AM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
955 AM CDT MON JUN 2 2003

A SFC LOW WAS OVER ERN OK WITH AN ASSOCIATED WARM FRONT EXTENDING
INTO CNTRL MS. EXPECT THE SFC LOW ALONG WITH AN UPPER SHORTWAVE TO
APPROACH THE MS RVR THROUGH 00Z WHILE THE WARM FRONT PUSHES NWD TO
THE TN/MS BORDER. THIS SHOULD ENHANCE TSTM ACTIVITY THROUGHOUT THE
DAY WITH THE SVR RISK HIGHER LATE THIS AFTERNOON AND EVENING DUE TO
INCREASED DYNAMICS AND INSTABILITY.

MINOR FCST UPDATES WILL BE NEEDED THROUGHOUT THE DAY IN RESPONSE TO
EXPECTED LOCATION AND AREAL COVERAGE OF TSTM ACTIVITY.

.MEG...NONE.

SWC
Hazardous weather outlook, Jun 2, 10:42 AM CST, 2 hours 58 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-031000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1142 AM CDT MON JUN 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID-SOUTH THIS AFTERNOON AND EVENING.

A LOW PRESSURE SYSTEM WILL TRACK EASTWARD ACROSS NORTHERN ARKANSAS
THIS AFTERNOON AND NORTHEASTWARD INTO THE OHIO VALLEY TONIGHT. THE
ASSOCIATED WARM FRONT WILL MOVE NORTHWARD ACROSS THE MID-SOUTH THIS
AFTERNOON INCREASING THE MOISTURE AND INSTABILITY. AREAS OF
THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND BECOME STRONGER WITH
TIME. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS...ESPECIALLY LATE THIS AFTERNOON AND EVENING. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE MAINLY OVER NORTHEAST ARKANSAS...THE
MISSOURI BOOTHEEL AND NORTHERN PORTIONS OF WEST TENNESSEE. THE MOST
LIKELY TIME FOR SEVERE WEATHER WILL BE BETWEEN 4 PM AND MIDNIGHT.

THUNDERSTORMS WILL CONTINUE AFTER MIDNIGHT AS THE MAIN COLD FRONT
MOVES INTO THE AREA. HOWEVER...THE SEVERE THUNDERSTORM RISK WILL NOT
BE AS HIGH AS BEFORE MIDNIGHT.

.DAYS TWO THROUGH SEVEN...

A COLD FRONT WILL APPROACH THE REGION TOWARD THE END OF THE WEEK
WITH THE BEST CHANCE FOR THUNDERSTORMS COMING ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

SWC

In the hours before

Special weather statement, Jun 2, 10:53 AM CST, 2 hours 47 minutes before
MSZ015-021715-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1153 AM CDT MON JUN 2 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...PONTOTOC COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF RANDOLPH AT 1151
AM CDT...MOVING NORTHEAST AT 55 MPH.

EXPECT PERIODS OF HEAVY RAIN...WINDS TO 45 MPH...SMALL HAIL...AND
FREQUENT LIGHTNING WITH ANY STORMS THAT MOVE THROUGH THE AREA.

PEOPLE IN PONTOTOC COUNTY...INCLUDING THE CITY OF PONTOTOC...SHOULD
MONITOR THIS STORM.
Special weather statement, Jun 2, 12:59 PM CST, 41 minutes before
ARZ049-058-021930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
159 PM CDT MON JUN 2 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LEE AND PHILLIPS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 16 MILES SOUTHWEST OF GARRET GROVE
AT 154 PM CDT...MOVING NORTHEAST AT 25 MPH.

THIS STORM IS ANTICIPATED TO FURNISH...WINDS TO 45 MPH...SMALL
HAIL...AND FREQUENT LIGHTNING TO PARTS OF SOUTHWEST LEE AND
NORTHWEST PHILLIPS COUNTIES BETWEEN 210 AND 230 PM.

PEOPLE IN LEE AND PHILLIPS COUNTIES...INCLUDING THE CITY OF
MARVELL...SHOULD MONITOR THIS STORM CLOSELY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lee

When
June 2, 1:40 PM CST to 1:45 PM CST
Where
Lee County, 2 mi S of Marianna
Measured
0.75 in hail
Property damage
$10
Reported by
TRAINED SPOTTER
Coordinates
34.733, -90.750

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367265.